MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure for submandibular (right) stone removal, the cook salivary stone extractor basket sseb would not fit down the 1.6 sialendoscope.The scope size was confirmed and was flushed to ensure working channel was clear.The basket did not make contact with the patient.The surgeon tried using a different basket, but was not able to remove the stone.The patient was then taken to the operating room for stone removal.The cook sales representative was present for the case.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: a1 : (b)(6).Investigation evaluation: unc hospitals reported to cook on 16jun2022 that, during a procedure for a right submandibular stone removal, the cook salivary stone extractor basket sseb (rpn: sseb-1.7-115-8; lot #13513162) would not fit down the 1.6 sialendoscope.The scope size was confirmed and flushed to ensure working channel was clear.The basket did not make contact with the patient.The surgeon tried using a different basket, but was not able to remove the stone.The patient was then taken to the operating room for stone removal.The cook sales representative was present for the case.No adverse effects were reported for this patient.A review of the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One salivary stone extractor basket was returned opened, with no patient contact.A device failure analysis was conducted on the returned device.The product was returned with label only.The basket handle would not actuate the basket.There was visible damage at the basket distal tip.The basket seemed to be either missing or severely damaged.A kink was noted in the basket sheath as well as a severe bend in the support sheath.The pictures of the returned device showed the distal shrink tube had moved distally, covering the basket wires and preventing the basket from opening.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot 13513162 did not reveal any non-conformances related to this incident.A lot history search found no other complaints had been reported for this lot.Because there were no related non-conformances and adequate inspection activities had been established, there was objective evidence that the dhr was fully executed.No other lot related complaints had been received from the field.It was concluded that there was no evidence that nonconforming product exists in house or in field.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.For the product ifu, t_tse_rev4, the ifu did not provide any information related to the reported issue.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause could not be established.The returned device was found to have a basket that was closed and could not be opened.The distal shrink tube had moved distally, covering the basket wires and preventing the basket from opening.This would have also prevented the device from entering the scope.The cause for the movement of the distal shrink tube could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15438897
Report Number1820334-2022-01490
Device Sequence Number17643725
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)231026(10)13513162
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberN/A
Device Catalogue NumberSSEB-1.7-115-8
Device Lot Number13513162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.6 SIALENDOSCOPE
Patient Age38 YR
Patient SexMale
Patient Weight96 KG